Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
helena35593

Fainting with "stacking"

Recommended Posts

helena35593

Hope somebodt cab help- I have been insulin dependant for 46 years (Insulatard long acting and Nova Rapid) and have not had any problems until last Friday at work I felt faint and did actually pass out for a couple of minutes. I work in a hospital and was revised quickly by nurses. My question is, my GP told me to start taking Insulatard long acting in the mornings and not at night - for whatever reason he thought it would be better! I took this at 0530 and then Nova Rapid at work at 07.45. About 1030 I came over very hot, sweaty and passed out. I have read about stacking, so could this be the reason although my reading was 12.  This has happened twice before on different occasions since taking Insulatard in the mornings This has left me very upset as it has made me question my usual stable control.and question whether it will happen again.  I have reverted back to taking Insulatard at night again and feel OK.  But has tyhis happened to anybody else?  Thank you.

Share this post


Link to post
Share on other sites
meyery2k

@helena35593 - Welcome!  While I do not use insulin, I am certain you will get some responses soon. ~ Mike

Share this post


Link to post
Share on other sites
Hammer

Welcome to the forums helena35593!  No, what you described is not stacking.  Stacking is when you take a long acting insulin, in my case Lantus, and I take it every night at 11 PM, since it lasts 24 hours, then if I were to take it at 8 PM instead of 11 PM one night, that would be stacking, since the first dose at 11 PM the night before, would still be working when I took the 8 PM dose the following evening.  Taking a rapid acting insulin and a long lasting insulin won't cause stacking because they are two different types of insulin.  A long acting insulin will only lower your fasting glucose levels, it has no effect on your after meal glucose levels, that's what the rapid acting insulin is for

 

If I'm going to eat something at 11 PM, I'll take my Lantus insulin shot, then right after, I'll take my rapid acting insulin (Novolog) shot to cover the food I'm about to eat.  One insulin won't interfere with the other.  I'm not sure about how Insulatard works, or how long lasting it is, but  if it was working well for you when you took it at night, I'd stick with that.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.